I am almost finished with my long 48 weeks triple treatment. 2 more weeks! I am on interferon, Rib & victerilis. Also take procrit and promacta. My question is what should I expect when we stop the drugs "cold turkey"? So far I have had no viral load since the first month of treatment. I have been very sick the entire treatment but stayed determined to finish it. Thanks to the rescue drugs for helping me. So anyone who has completed treatment with the above drugs can you tell me whats in store for me? I really appreciate it. Thanks so much.
I didn't take victrelis, I treated with incivek. But will offer my experience anyway. I worried about the cold turkey thing as well, but they don't give you much choice. Just as tx is a rollercoaster ride, so is post-treatment, at least for me. It seems some sx I didn't get during treatment, I got post treatment. My first couple weeks post-treatment I felt so fantastic, then I got insomnia pretty bad (only mildly during treatment), right now I think it is resolving and I only have it occasinally, now two months post I do have some increased digestive issues, I have had some mild low/right side pain (but not for a couple weeks now), I had (not anymore) some riba rage (never did during treatment), and I still get mildly fatigued at times. All this said, I still feel so good, my hgb is normal, so although I do get mildly fatigued at times it is nothing compared to before/during tx, my hair is growing back and has nearly stopped falling out. Good luck and congrats on your upcominf eot. That alone will lift your spirits.
I just finished 48 weeks of triple w/Victrelis September 30th. Platelets stayed in the 40's so I have no experience with Promacta. I did have to use extra loads of Neupogen and Procrit throughout treatment to avoid dose reduction. It took me a lot longer than you to become undetected, great news on your early response.
Stopping cold turkey for me was simply a thrill. Poor appetite and the frequent nausea disappeared almost immediately. While I had no large rash I did have several non-healing, itchy bumps in several locations that frequently bled during tx. Those have already started to resolve. I'd gotten so used to my mouth and tongue burning when brushing teeth and using mouthwash that I'd just accepted it as the new normal. This too disappeared almost immediately. To me, the rescue meds had sides nearly as bad as the tx meds. Some of this feeling better is likely from ending the rescue meds since they have a much shorter half life.
Just had my EOT labs drawn this morning. Last PCR was in week 24. Congrats on getting down to the finish line.
I was not on the same drugs as you but, what to expect when you stop the drugs cold turkey??? The best feeling in the world!!!!!
I felt nothing, Hep C treatment is not habit forming so you will only feel your body going back to normal slowly, but pleasantly wonderful!!! Just knowing that you finished and you went through all the "hell" these drugs put you through, and that you did it to put an end to this virus is just the most amazing feeling. The drugs stay in your system for a while, and your body eliminates it gradually, so it is really a way to say that you are "not" cutting cold turkey, your own system is eliminating the drug slowly. So nothing to worry about!!!!
Congratulations on your positive attitude, and for being so strong. From now on don't count the days left, just say to yourself: "One day less before I can start enjoying the first day of the rest of my life Hep C free!!!"
I finished a year ago, and I thank God everyday for giving me the strength to go through such a rough test, it showed me that I am strong, and nothing can stop me from doing what I truly want in life!
Hey congrats on being in the home stretch. I hope you do not mind me saying this but I skimmed through some of your other posts and I cannot help but say you have certainly been through the war as far as treatment goes. This past year must have been incredible for you. I congratulate you for sticking with this despite the rough and choppy waters. This is actually my way of bumping your post so others can see & respond since you are the first person I have heard of actually using Promacta.
I read in another one of your posts where Hector had a huge cut and paste with info about it. He concludes with, "As soon as he finishes treatment his platelet count will start to rise again and his bleeding will stop."
From what I have seen (just here on the forum) and read in my brief travels it takes a while for lab values such HGB to rebound after treatment. There are quite a few members who were cirrhotic who treated who ought to chime in sooner or later.
I did the triple treat with incivek and stopping all that stuff cold was interesting. I was taking an AD but that I weaned myself off of a few weeks prior to ending tx. Everything else I stopped cold turkey. The first 4 days I had an incredibly achey back and I still had lots of awful left over rash. I developed other aches and pains but still gradually improved over the next few months. In retrospect it is all good; just be patient with yourself and enjoy not giving yourself shots and having to take pills! Enjoy every moment as much as you can. Good luck and congrats on finishing your treatment! Woooo whooooo!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.